Advertisement

What is a hemiplegic migraine?

Women who use acute pain-relief medicine more than two or three times a week or more than 10 days out of the month can set off a cycle called rebound. As each dose of medicine wears off, the pain comes back, leading the patient to take even more. This overuse causes your medicine to stop helping your pain and actually start causing headaches. Rebound headaches can occur with both over-the-counter and prescription pain-relief medicines. They can also occur whether you take them for headache or for another type of pain. Talk to your doctor if you're caught in a rebound cycle.

This answer is based on source information from the National Women's Health Information Center.

Continue Learning about Migraine Headaches

At What Age Can Migraines Start?
At What Age Can Migraines Start?
Are Preventative Medications for Migraine Over the Counter or by Prescription?
Are Preventative Medications for Migraine Over the Counter or by Prescription?
Is Migraine Treatment Different for Children?
Is Migraine Treatment Different for Children?
How Has Migraine Research Changed?
How Has Migraine Research Changed?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.